MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIX ADVANCE  BR 3 SUTURE  ANCHOR W/ PERMACORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 4.5 HEALIX ADVANCE  BR 3 SUTURE  ANCHOR W/ PERMACORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 223129
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This is report 3 of 3 for (b)(4).It was reported by the sales rep in south korea that during a rotator cuff repair procedure on (b)(6) 2023, four 4.5 healix advance  br 3 suture  anchor w/ permacord devices were implanted.According to the report, on (b)(6) 2023 - a post-op mri follow-up found that the rotator cuff did not repair.It was reported that on (b)(6) 2023, a second post-op mri confirmed that the rotator cuff did not repair.It was reported that on (b)(6) 2023, the patient had a revision surgery where it was observed that three of the four anchors failed as the tip holding bridge of suture was broken; and therefore, the sutures were detached.It was reported that the three broken anchors were replaced.The status of the patient was unknown.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).E3: reporter is a j&j sales representative.H4: the device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the iitial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was implanted in the patient, therefore unavailable for a physical evaluation.However, photos were provided.Upon visual inspection, the photos do not provide enough evidence to confirm the issue reported.This complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device lot number: 110l958, and no nonconformances were identified.Physical evaluation should provide more information to discern a possible root cause.Healix br has a straight bar within the anchor that the suture loops around.If too much tension during surgery or too much movement post-op, that little bar can break and cause the suture to release.It is possible that the suture detached from the anchor due to excessive stress.However, it cannot be conclusively affirmed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection, it can be observed that the anchor tip is broken.The rest of the device was not received along with the anchor.Under magnification, there are some cracks near the broken area.A manufacturing record evaluation was performed for the finished device lot number and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.The sample was characterized by scanning electron microscope (sem); as a result, figures 1 through 4 show evidence of mechanical damage and suggests that it was damage with another hard material after inserting the tip.The figures 1 through 2 show cracks found near the broken area.Based on the ifu of the device, do not apply a bending force to the inserter.This can damage the anchor or inserter tip; also, establish the proper axial alignment.Based on the results, the probable root cause can be attributed to procedural variables, such handling of the device or product interaction during procedure; also, healix br has a straight bar within the anchor that the suture loops around.If too much tension during surgery or too much movement post-op, that little bar can break and cause the suture to release.It is possible that detached from the anchor due to excessive stress.As per the instructions for use axial misalignment or levering with the anchor upon insertion may result in anchor fracture.Do not apply a bending force to the inserter.This can damage the anchor or inserter tip.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
4.5 HEALIX ADVANCE  BR 3 SUTURE  ANCHOR W/ PERMACORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16754872
Report Number1221934-2023-01658
Device Sequence Number20971516
Product Code MAI
UDI-Device Identifier10886705024735
UDI-Public10886705024735
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133794
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number223129
Device Catalogue Number223129
Device Lot Number110L958
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer04/21/2023
05/05/2023
05/14/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date04/24/2023
05/08/2023
05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale